My doc recently raised my dosage of Wellbutrin XL from 300mg to 450mg daily. I haven't felt right since the increase 18 days ago, slight headache daily, sticky stomach sometimes, anxiety, depression. Has anyone else experienced this upon a dosage increase? If so, how long did it take you to adjust? How long did it take for you to start to feel better after starting Wellbutrin XL? Would coffee exacerbate the side effects of this med? Also does anybody notice a difference between different brands of this drug? I also take paroxitine 60mg daily for 20 years (that really sucks I know), and clonazepam 1mg 3 times daily, as needed, for 20 years, used to be 4 a day, but I went to 3 several years ago. Was on doxepin, weaned off that 2 months ago. Any input would be appreciated
Wellburtin increased dosage side effects like yours are not uncommon. Some of the people feel great, while some others got worse and worse for continuing with the Rx. The side effects did not fade and ended up with exacerbated depression. Coffee intake does affect the side effects of this Rx. Different brands of this drug does have difference on its effectiveness although they are supposed to make it the same by law. It's good that you wean off a bit on Clonazepam as it's quite habit-forming. If you can wean it off to 2 will be even better. Glad to know that you wean off on Doxepin completely. Best of luck.
I would probably wait at least 3 weeks before deciding if the higher dose works for you or not. It can take a while for the drug to stabilize in your system and any dose change will cause some uncomfortable side effects at first. That said, I tried the higher dose as well, and after a couple months, saw no improvement. I went back down to the dose I started at and I'm doing better on the lower dose. It really depends on the person. I also tried going off Wellbutrin altogether and that didn't work either. Through process of elimination, I found the ideal dose for me. It just takes time and patience. Everyone responds differently.
450 is the Cap dose essentially so if those feeling last, maybe suggest looking into SR. It’s Sustained Release so it is 12 hours still ... the release initially is similar to XL, but you can use SR like XL but use SR as u may need more.
But, maybe you should keep looking into Your own issues ... check out the Bupropion Wikipedia. Then present that to your doctor .
I have been with my Dr. over 10 years and building that repor makes her know to ask my opinion before she makes any changes. I have a PDR on my tablet, so we can look at the same info and I can say “Yea that seems like something to try”, or “Yes, but I’ll let you know any issues via email or via phone.”
Always be your own advocate ... always educate yourself because it is Your Life and Well-being on the line.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Apr 2017 • 4 answers
Updated 5 Dec 2018 • 8 answers
Updated 17 Feb 2018 • 2 answers
Updated 23 Feb 2018 • 2 answers
Updated 18 Aug 2018 • 1 answer